Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 174, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 22, 2020, 11:50 PM CDT for Glasscock County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 11:50 PM CDT (04:50 UTC)
- Expired
- Jun 23, 2020, 12:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Glasscock County, TX
The radar
The Midland/Odessa radar (KMAF), 55 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3933 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939
WUUS54 KMAF 230450
SVRMAF
TXC173-230545-
/O.NEW.KMAF.SV.W.0174.200623T0450Z-200623T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
1150 PM CDT Mon Jun 22 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Central Glasscock County in western Texas...
* Until 1245 AM CDT.
* At 1150 PM CDT, a severe thunderstorm was located 7 miles west of
Garden City, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Garden City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3172 10176 3200 10177 3204 10145 3173 10137
TIME...MOT...LOC 0450Z 271DEG 49KT 3184 10161
HAIL...1.00IN
WIND...70MPH
$$
491 follow-up statement
562
WWUS54 KMAF 230514
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
1214 AM CDT Tue Jun 23 2020
TXC173-230545-
/O.CON.KMAF.SV.W.0174.000000T0000Z-200623T0545Z/
Glasscock TX-
1214 AM CDT Tue Jun 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR CENTRAL GLASSCOCK COUNTY...
At 1214 AM CDT, a severe thunderstorm was located over Garden City,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Garden City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Very heavy rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3172 10166 3201 10166 3204 10145 3173 10137
TIME...MOT...LOC 0514Z 271DEG 24KT 3184 10147
HAIL...1.00IN
WIND...60MPH
$$
49What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:28 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 22, 9:28 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Midland/Odessa TX 928 PM CDT Mon Jun 22 2020 .UPDATE... Issuance of watch #296 and expire heat advisory. && .DISCUSSION... NW flow event underway to the n of CWFA and storms are favored to move thru the far NE PB late tonight. Outflow boundaries further s are keeping the possibility of strong to severe storms in the forecast next few hrs. && .PREV DISCUSSION... /issued 607 PM CDT Mon Jun 22 2020/ DISCUSSION... See aviation discussion below. AVIATION... Deep mixing of dry air has resulted in high based CU today that are tied to the GDP Mtns and across Lea Co into PB along near a boundary. Winds have shifted to the NE at MAF and we expect that to occur at other TAF sites thru the evening. Winds could be kinda difficult to nail down due to said boundary and potential for another re-enforcing boundary 06Z-09Z in assocn with convective complex that is forecast to move thru the South Plains tonight. -SHRA/-TSRA may briefly impact INK/CNM thru 04Z or so, but for now we not include. PREV DISCUSSION... /issued 316 PM CDT Mon Jun 22 2020/ DISCUSSION... Right now, we have a mesolow evident on KMAF radar imagery located a few miles northwest of the radar with a decaying outflow boundary extending northeast over the western Low Rolling Plains. A dryline bulge extends southeast of this mesolow into the southeastern Permian Basin, then southward into the lower Trans Pecos. Winds to the north and northeast of the mesolow have backed, bringing with it mid 60s dewpoints up into the northeastern Basin/western Low Rolling Plains. Convergence to the east of the mesolow on the moist side of the decaying boundary may be enough to overcome stout convective temperatures to produce isolated thunderstorms late this afternoon through this evening over the northern Permian Basin. Given the thermodynamic profile aloft (an "inverted-V" signature), any storm that does develop will have the potential to produce damaging wind gusts. Late tonight, a mesoscale convective system, or MCS, is expected to move across the northeastern Basin, bringing with it gusty winds and some needed rainfall. Shower and thunderstorm activity will then end around sunrise over this area, although a few lingering showers may persist until noon over the western Low Rolling Plains. Tomorrow's weather is contingent upon the outflow generated by tonight's MCS activity. It's expected that the outflow boundary will push to roughly the Pecos River valley, bringing cooler weather with it to the Permian Basin and southeastern New Mexico. Confluent flow along this boundary combined with strong insolation along the eastern slopes of the Sacramentos will be sufficient to pop scattered storms again tomorrow afternoon. Southeastern New Mexico will see the greatest threat of severe weather tomorrow afternoon, mainly in the form of damaging winds. This convection is expected to grow upscale into another MCS, with this activity tracking along and north of the outflow boundary overnight over the Permian Basin. Damaging winds may accompany this MCS early tomorrow night. Most areas across the Permian Basin should pick up some badly-needed rainfall, with probabilistic guidance suggestive of amounts in the 0.1"-0.5" range most likely. Decreasing clouds Wednesday and cool temperatures are forecast, but upper heights are expected to build over the region Thursday through the weekend, and this means a warmup to above normal readings. By Saturday expect temperatures to top out above the century mark across the upper Trans Pecos as well as the Rio Grande and nearby lower elevations. We could see some isolated afternoon and evening thunderstorms develop off the mountains Saturday. Sunday and Monday look to be about the same weatherwise. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 92 69 89 / 30 30 40 30 Carlsbad 71 95 68 94 / 10 10 50 40 Dryden 74 97 72 94 / 10 10 20 40 Fort Stockton 73 95 69 92 / 10 10 30 40 Guadalupe Pass 66 87 64 87 / 10 10 40 40 Hobbs 68 91 66 89 / 20 20 40 40 Marfa 62 95 62 91 / 0 20 20 50 Midland Intl Airport 73 93 69 91 / 30 30 40 30 Odessa 73 93 69 91 / 20 20 40 30 Wink 74 97 71 94 / 10 10 40 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 22, 2:37 PM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 237 PM CDT Mon Jun 22 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-231945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 237 PM CDT Mon Jun 22 2020 /137 PM MDT Mon Jun 22 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms will be possible over the central and eastern Permian Basin late this afternoon through tonight. Large hail and damaging winds will be the primary hazards. A Heat Advisory remains in effect for most of West Texas and southeast New Mexico through this evening. An Excessive Heat Warning remains in effect for Central Brewster County through this evening. Triple digits likely for all areas, except the mountains where mid to upper 90s will be common. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe thunderstorms are possible Tuesday afternoon and evening for southeast New Mexico and areas in West Texas along and west of the Pecos River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 22, 10:06 PM CDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1006 PM CDT Mon Jun 22 2020 TXZ050-051-230345- Martin TX-Andrews TX- 1006 PM CDT Mon Jun 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS AND NORTHWESTERN MARTIN COUNTIES UNTIL 1045 PM CDT... At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Andrews, moving southeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Andrews and Andrews County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3234 10257 3250 10248 3245 10201 3209 10222 TIME...MOT...LOC 0306Z 292DEG 20KT 3236 10241 84
Local storm report, Jun 22, 10:23 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1023 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 4 NNW ODESSA 31.91N 102.39W
06/22/2020 E1.00 INCH Ector TX PUBLIC
&&
SAMANTHA.ZUBERLocal storm report, Jun 22, 10:25 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1025 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL ODESSA 31.85N 102.37W
06/22/2020 E1.25 INCH ECTOR TX SOCIAL MEDIA
&&
SAMANTHA.ZUBERSpecial weather statement, Jun 22, 10:28 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1028 PM CDT Mon Jun 22 2020 TXZ069-070-230430- Reagan TX-Upton TX- 1028 PM CDT Mon Jun 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN REAGAN AND SOUTHEASTERN UPTON COUNTIES UNTIL 1130 PM CDT... At 1028 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Rankin. This storm was nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Rankin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3138 10203 3147 10185 3130 10171 3119 10199 TIME...MOT...LOC 0328Z 336DEG 4KT 3135 10190 84
Special weather statement, Jun 22, 10:42 PM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1042 PM CDT Mon Jun 22 2020 TXZ050-051-061-062-069-230445- Midland TX-Martin TX-Andrews TX-Ector TX-Upton TX- 1042 PM CDT Mon Jun 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ECTOR...SOUTHEASTERN ANDREWS...MIDLAND...SOUTHWESTERN MARTIN AND NORTHWESTERN UPTON COUNTIES UNTIL 1145 PM CDT... At 1040 PM CDT, Doppler radar was tracking a line of strong thunderstorm from 8 miles northwest of Midland International Air and Space Port to 18 miles south of the airport, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Midland, Odessa, Greenwood, Midland International Air and Space Port, Cotton Flat, Warfield, Midland Airpark and Skywest Airport. This includes Interstate 20 between mile markers 122 and 150. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3212 10230 3213 10190 3166 10181 3157 10230 TIME...MOT...LOC 0340Z 271DEG 30KT 3193 10217 49
Local storm report, Jun 22, 10:46 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1046 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST MIDLAND INTERNATIONAL A 31.94N 102.19W
06/22/2020 M61 MPH MIDLAND TX ASOS
&&
SAMANTHA.ZUBERThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 25 min |
| Jun 22, 8:59 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 46 min |
| Jun 22, 9:45 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 60 min |
| Jun 22, 9:51 PM CDT | Special Weather Statement | MAF | Ector | 39 min |
| Jun 22, 9:54 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland, Upton | 66 min |
| Jun 22, 10:06 PM CDT | Special Weather Statement | MAF | Martin | 39 min |
| Jun 22, 10:13 PM CDT | Areal Flood Advisory | MAF | Ector | 2 hr |
| Jun 22, 10:14 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin, Midland | 61 min |
| Jun 22, 10:28 PM CDT | Special Weather Statement | MAF | Upton | 62 min |
| Jun 22, 10:42 PM CDT | Special Weather Statement | MAF | Midland | 63 min |
| Jun 22, 10:44 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 61 min |
| Jun 22, 10:46 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Jun 22, 11:14 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin, Midland | 61 min |
| Jun 22, 11:58 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Gaines, Scurry | 62 min |
| Jun 23, 12:49 AM CDT | Special Weather Statement | MAF | Andrews, Martin | 56 min |
| Jun 23, 12:57 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Gaines, Howard, Martin, Mitchell and 1 more | 63 min |
| Jun 23, 1:20 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Glasscock, Midland, Reagan, Upton | 55 min |
| Jun 23, 1:55 AM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell, Scurry | 50 min |
| Jun 23, 2:15 AM CDT | Special Weather Statement | MAF | Crane, Ector, Glasscock, Loving, Midland, Reagan and 4 more | 45 min |
| Jun 23, 4:53 PM CDT | Special Weather Statement | MAF | Presidio | 37 min |
| Jun 23, 5:34 PM CDT | Special Weather Statement | MAF | Presidio | 26 min |
| Jun 23, 6:00 PM CDT | Special Weather Statement | MAF | Presidio | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.